Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 18 (2022), 088, 42 pages      arXiv:2108.03029

On Gorenstein Fano Threefolds with an Action of a Two-Dimensional Torus

Andreas Bäuerle and Jürgen Hausen
Mathematisches Institut, Universität Tübingen, Auf der Morgenstelle 10, 72076 Tübingen, Germany

Received April 20, 2022, in final form November 07, 2022; Published online November 16, 2022

We classify the non-toric, $\mathbb Q$-factorial, Gorenstein, log terminal Fano threefolds of Picard number one that admit an effective action of a two-dimensional algebraic torus.

Key words: Fano threefolds; torus action.

pdf (545 kb)   tex (65 kb)  


  1. Alexeev V., Nikulin V.V., Del Pezzo and $K3$ surfaces, MSJ Memoirs, Vol. 15, Mathematical Society of Japan, Tokyo, 2006.
  2. Altmann K., Hausen J., Polyhedral divisors and algebraic torus actions, Math. Ann. 334 (2006), 557-607, arXiv:math.AG/0306285.
  3. Arzhantsev I., Braun L., Hausen J., Wrobel M., Log terminal singularities, platonic tuples and iteration of Cox rings, Eur. J. Math. 4 (2018), 242-312, arXiv:1703.03627.
  4. Arzhantsev I., Derenthal U., Hausen J., Laface A., Cox rings, Cambridge Stud. Adv. Math., Vol. 144, Cambridge University Press, Cambridge, 2015.
  5. Arzhantsev I., Hausen J., Herppich E., Liendo A., The automorphism group of a variety with torus action of complexity one, Mosc. Math. J. 14 (2014), 429-471, arXiv:1202.4568.
  6. Bäuerle A., Sharp degree bounds for fake weighted projective spaces, arXiv:2207.01709.
  7. Bäuerle A., Hausen J., Gorenstein, $\mathbb Q$-factorial, log terminal, non-toric Fano 3-folds of Picard number 1 with 2-torus action - a data file, Zenodo, available at
  8. Bechtold B., Hausen J., Huggenberger E., Nicolussi M., On terminal Fano 3-folds with 2-torus action, Int. Math. Res. Not. 2016 (2016), 1563-1602, arXiv:1412.8153.
  9. Braun L., Hättig D., Canonical threefold singularities with a torus action of complexity one and $k$-empty polytopes, Rocky Mountain J. Math. 50 (2020), 881-939, arXiv:1807.08022.
  10. Brown G., Kasprzyk A., Kawamata boundedness for Fano threefolds and the Graded Ring Database, arXiv:2201.07178.
  11. Cox D.A., The homogeneous coordinate ring of a toric variety, J. Algebraic Geom. 4 (1995), 17-50, arXiv:alg-geom/9210008.
  12. Cox D.A., Little J.B., Schenck H.K., Toric varieties, Grad. Stud. Math., Vol. 124, Amer. Math. Soc., Providence, RI, 2011.
  13. Danilov V.I., The geometry of toric varieties, Russian Math. Surveys 33 (1978), 97-154.
  14. Fulton W., Introduction to toric varieties. The William H. Roever lectures in geometry, Ann. of Math. Stud., Vol. 131, Princeton University Press, Princeton, NJ, 1993.
  15. Hättig D., Hafner B., Hausen J., Springer J., Del Pezzo surfaces of Picard number one admitting a torus action, arXiv:2207.14790.
  16. Hausen J., Herppich E., Factorially graded rings of complexity one, in Torsors, étale Homotopy and applications to Rational Points, London Math. Soc. Lecture Note Ser., Vol. 405, Cambridge Univ. Press, Cambridge, 2013, 414-428, arXiv:1005.4194.
  17. Hausen J., Hische C., Wrobel M., On torus actions of higher complexity, Forum Math. Sigma 7 (2019), e38, 81 pages, arXiv:1802.00417.
  18. Hausen J., Keicher S., A software package for Mori dream spaces, LMS J. Comput. Math. 18 (2015), 647-659, arXiv:1409.6929.
  19. Hausen J., Süß H., The Cox ring of an algebraic variety with torus action, Adv. Math. 225 (2010), 977-1012, arXiv:0903.4789.
  20. Hidaka F., Watanabe K., Normal Gorenstein surfaces with ample anti-canonical divisor, Tokyo J. Math. 4 (1981), 319-330.
  21. Hische C., Wrobel M., On the anticanonical complex, arXiv:1808.01997.
  22. Ilten N., Mishna M., Trainor C., Classifying Fano complexity-one $T$-varieties via divisorial polytopes, Manuscripta Math. 158 (2019), 463-486, arXiv:1710.04146.
  23. Iskovskih V.A., Fano threefolds. I, Izv. Math. 11 (1977), 485-527.
  24. Iskovskih V.A., Fano threefolds. II, Izv. Math. 12 (1978), 469-506.
  25. Kasprzyk A.M., Canonical toric Fano threefolds, Canad. J. Math. 62 (2010), 1293-1309, arXiv:0806.2604.
  26. Mori S., Mukai S., Classification of Fano $3$-folds with $B_{2} \geq 2$, Manuscripta Math. 36 (1981), 147-162.
  27. Nakayama N., Classification of log del Pezzo surfaces of index two, J. Math. Sci. Univ. Tokyo 14 (2007), 293-498.
  28. Prokhorov Yu.G., The degree of $\mathbb Q$-Fano threefolds, Sb. Math. 198 (2007), 1683-1702.
  29. Prokhorov Yu.G., $\mathbb Q$-Fano threefolds of large Fano index, I, Doc. Math. 15 (2010), 843-872, arXiv:0812.1695.
  30. Prokhorov Yu.G., On Fano threefolds of large Fano index and large degree, Sb. Math. 204 (2013), 4347-382.
  31. Prokhorov Yu.G., $\mathbb{Q}$-Fano threefolds of index 7, Proc. Steklov Inst. Math. 2 (2016), 139-153, arXiv:1603.01706.

Previous article  Next article  Contents of Volume 18 (2022)